Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 17, 2000, 10:10 AM CST for Yalobusha County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2000, 10:10 AM CST (16:10 UTC)
- Expired
- Feb 17, 2000, 10:55 AM CST
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Yalobusha County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 469 m²/s²
- 0-3 km storm-relative helicity
- 609 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 171610 SVRMEM MSC161-171655- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1010 AM CST THU FEB 17 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI * UNTIL 1055 AM CST * AT 1006 AM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL JUST EAST OF PAYNES IN SOUTHEAST TALLAHATCHIE COUNTY...MOVING EAST AT 25 MPH. AT 955 AM CST...A SPOTTER REPORTED DIME SIZE HAIL JUST SOUTH OF PAYNES. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCOBEY AROUND 1020 AM CST COFFEEVILLE AROUND 1035 AM CST .HAIL UP TO THE SIZE OF QUARTERS IS LdIKELY WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 10:05 AM CST, 5 minutes earlier.
Area forecast discussion, Feb 17, 10:05 AM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1005 AM CST THU FEB 17 2000 CLUSTER OF THUNDERSTORMS PRODUCING SOME HAIL IN SOUTHWEST PART OF OUR WARNING AREA. ELEVATED CONVECTION GETTING GOING EARLIER THAN EXPECTED. LITTLE ROCK AR AND JACKSON MS SOUNDINGS UNSTABLE ABOVE BOUNDARY LAYER THIS MORNING...CAPES ROUGHLY 500-1000 J/KG. IMPRESSIVE HODOGRAPH AT LITTLE ROCK...HELICITY ABOUT 500 M2/S2. WILL ADD THUNDER FOR ZONES NOT CURRENTLY COVERED. ISENTROPIC LIFT SHOULD INCREASE ACROSS THE AREA THIS AFTERNOON AND 12Z MODELS HINT AT ANOTHER VORT MAX COMING OUR WAY BY EVENING. POPS MAY NEED TO BE INCREASED ACROSS THE WEST HALF OF OUR AREA...DEPENDING ON TRENDS NEXT COUPLE OF HOUPRS. SOME ADJUSTMENT TO TEMPERATURES WILL PROBABLY BE REQUIRED AND MAY NEED TO ADD SOME NEW ZONES TO ACCOMPLISH THIS. LOOK FOR ZONE UPDATE LATE MORNING. .MEM...NONE. SH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 9:46 AM CST | Severe Thunderstorm Warning | MEG | Tallahatchie | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.